MAUDE Adverse Event Report: AESCULAP AG CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM; CRANIAL FIXATION

AESCULAP AG CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM; CRANIAL FIXATION
Model Number FM921T
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: visual investigation: investigation was carried out visually and microscopically.The rest of the thread of screw a is in a good condition.The fracture surface of screw a shows the typical signs of a screw that was fractured during wrong (tilted) applying.The phillips head of screw a shows only minor wear and is in a good condition.The whole thread (flanks) of screw b is deformed.The fracture surface of screw b shows the typical signs of a screw that was fractured during wrong (tilted) applying.The phillips head of screw b shows only minor wear and is in a good condition.Without further knowledge about the circumstances we suspect that the surgeon made some handling errors during implantation.The ifu points out to consider some points during handling and implantation.The discoloration mentioned in the complaint could not be confirmed by the analysis.Due to the constant monitoring of the compliance with our quality standards, as matters stand, a production or material defect can most likely be excluded.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 5(10) x probability of occurrence 7(10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
It was reported to aesculap ag that a cranioplate 1.5 scr.Mag.Cross l:4mm (part # fm921t) was used during a procedure performed on an unknown date.According to the complainant, during sterilization, the device discolored and broke.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Additional information was not provided nor available.The malfunction is filed under aag reference (b)(4).

Brand Name
CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM
Common Device Name
CRANIAL FIXATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12927133
Report Number9610612-2021-00732
Device Sequence Number17369956
Product Code JEY
UDI-Device Identifier04038653463671
UDI-Public4038653463671
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K060492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFM921T
Device Catalogue NumberFM921T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown